Alert archive / North Carolina / Wind Advisories in 2007

Wind Advisory 12, NWS Newport/Morehead City, NC

June 2, 2007

NWS Newport/Morehead City, NC issued this wind advisory at Jun 2, 2007, 6:26 PM EDT. It took effect at Jun 2, 2007, 11:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2007, 6:26 PM EDT (22:26 UTC)
In effect from
Jun 2, 2007, 11:00 PM EDT
Expired
Jun 3, 2007, 1:00 PM EDT
In force
14 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMHX 022226
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
626 PM EDT SAT JUN 2 2007

...STRONG SOUTHERLY WINDS EXPECTED ALONG THE COAST OF NORTH
CAROLINA LATE TONIGHT AND EARLY SUNDAY...

.THE REMNANTS OF FORMER TROPICAL STORM BARRY ARE FORECAST TO
TRACK NORTHEAST ACROSS THE EASTERN CAROLINAS TONIGHT AND SUNDAY.
AS THE LOW APPROACHES...SOUTHERLY WINDS WILL INCREASE IN THE
ADVISORY AREA TO 25 TO 35 MPH WITH A FEW GUSTS AROUND 45 MPH
EXPECTED ALONG THE BEACHES. THE WINDS WILL BEGIN TO DECREASE
SUNDAY AFTERNOON AS THE LOW BEGINS TO MOVE NORTH OF THE AREA.

NCZ095-098-103-104-030900-
/O.NEW.KMHX.WI.Y.0012.070603T0300Z-070603T1600Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...
KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
626 PM EDT SAT JUN 2 2007

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 12 PM EDT
SUNDAY.

THE REMNANTS OF FORMER TROPICAL STORM BARRY ARE FORECAST TO TRACK
NORTHEAST ACROSS EASTERN SOUTH CAROLINA TONIGHT AND THEN MOVE
ACROSS EASTERN NORTH CAROLINA ON SUNDAY. AS THE LOW APPROACHES
LATE TONIGHT AND EARLY SUNDAY...SOUTHERLY WINDS ALONG THE
IMMEDIATE COAST WILL INCREASE TO 25 TO 35 MPH...WITH A FEW GUSTS
AROUND 45 MPH EXPECTED ALONG THE BEACHES. THE WINDS WILL BEGIN TO
DECREASE SUNDAY AFTERNOON AS THE LOW BEGINS TO MOVE NORTH OF THE
AREA AND WINDS SWITCH TO THE WEST.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS72 KMHX 030832
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
432 AM EDT SUN JUN 3 2007

...STRONG SOUTHERLY WINDS EXPECTED ALONG THE COAST OF NORTH
CAROLINA THROUGH EARLY AFTERNOON...

.THE REMNANTS OF FORMER TROPICAL STORM BARRY WILL APPROACH FROM
THE SOUTH TODAY...PRODUCING STRONG WINDS ALONG THE COAST. SOUTHERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED...MAINLY
ALONG THE BEACHES. THE WINDS WILL BEGIN TO DECREASE THIS
AFTERNOON. 

NCZ095-098-103-104-031700-
/O.EXT.KMHX.WI.Y.0012.000000T0000Z-070603T1700Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...
KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
432 AM EDT SUN JUN 3 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON.

THE REMNANTS OF FORMER TROPICAL STORM BARRY WILL APPROACH FROM THE
SOUTH TODAY...PRODUCING STRONG WINDS ALONG THE COAST. SOUTHERLY
WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH ARE EXPECTED...
MAINLY ALONG THE BEACHES. THE STRONGEST WINDS WILL AFFECT ONSLOW
AND CARTERET COUNTIES EARLY THIS MORNING...WHILE THE OUTER BANKS
WILL SEE STRONG WINDS UNTIL EARLY AFTERNOON. THE WINDS WILL
DECREASE TO 20 TO 30 MPH THIS AFTERNOON AS THE LOW PRESSURE AREA
MOVES OVER THE AREA.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS72 KMHX 031704
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
104 PM EDT SUN JUN 3 2007

NCZ095-098-103-104-031815-
/O.EXP.KMHX.WI.Y.0012.000000T0000Z-070603T1700Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT...
EMERALD ISLE...NEWPORT...JACKSONVILLE...KILL DEVIL HILLS...
KITTY HAWK...NAGS HEAD...SOUTHERN SHORES
104 PM EDT SUN JUN 3 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 



$$


11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jun 2, 2:49 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jun 2, 2:49 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
249 PM EDT SAT JUN 2 2007

.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM BARRY WILL DRIFT ACROSS FLORIDA AND
INTO THE ATLANTIC THIS EVENING AND THEN TRACK ALONG THE CAROLINA
COAST TONIGHT AND SUNDAY. A COLDFRONT WILL CROSS THE AREA TUESDAY
NIGHT INTO EARLY WEDNESDAY WITH STRONG HIGH PRESSURE BUILDING IN
FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
ISOLATED SHOWERS HAVE DEVELOPED FROM CARTERET COUNTY INLAND TO
CRAVEN AND BEAUFORT COUNTIES. MORE WIDESPREAD LIGHT TO MODERATE
RAIN WILL OVERSPREAD THE AREA FROM SOUTH TO NORTH THRU ABOUT 22Z.
WILL HAVE CATEGORICAL POPS THROUGH TONIGHT.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
WILL CONTINUE CATEGORICAL POP VALUES INTO MID MORNING SUNDAY. HAVE
TRENDED TOWARD HPC QPF GUIDANCE WITH MOST AREAS LIKELY TO RECEIVE
1.5 TO 3 INCHES OF RAIN WITH SOME LOCALIZED AREAS GETTING UP TO 4
INCHES OF BENEFICIAL RAINFALL. WILL CONTINUE FLOOD WATCH...MAINLY
FOR LOCAL URBAN FLOODING ESPECIALLY IN FLOOD- PRONE LOCALES SUCH
AS JACKSONVILLE AND GREENVILLE. GFS MOST CLOSELY APPROXIMATES THE
FCST TRACK OF THE REMNANT LOW...WHICH BECOMES EXTRATROPICAL...AND
INDICATES SOME DRY-SLOTTING DURING THE LATE MORNING AND AFTERNOON
HOURS ON SUNDAY. HAVE TRENDED BACK POPS IN THE GRIDS DURING THIS
TIME. WILL ALSO ADD THUNDER TO SUNDAY AFTERNOON/EVENING AS THE
DRY-SLOTTING MAY ALLOW ADDITIONAL HEATING AND INCREASE INSTABILITY
AND CAPE VALUES. WITH LEFTOVER MOISTURE AND TEMPS WARMING WELL
INTO THE 80S...WILL LEAVE SMALL CHC POPS FOR MAINLY DIURNAL
CONVECTION ON MONDAY.

HAVE USED A BLEND OF MAV/MET MOS THROUGHOUT...BUT DID SHAVE A
COUPLE OF DEGREES OFF FCST MAXES SUNDAY GIVEN CLOUD COVER/PRECIP.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
START OFF THE PERIOD WITH TROUGHING OVER THE EAST COAST. COLD
FRONT IS PROGGED TO BE THROUGH THE CWA BY WEDNESDAY AFTERNOON...LOOKS
LIKE LIMITED MOISTURE WITH THIS FRONT. HAVE SLIGHT CHANCE
SHOWERS/TSTORMS IN RIGHT NOW TUESDAY EVENING THROUGH WEDNESDAY
EVENING WITH 20ISH POPS...THURSDAY/FRIDAY LOOK DRY UNDER THE
INFLUENCE OF HIGH PRESSURE. ANOTHER WEAK FRONT LOOKS TO PUSH
THROUGH THE AREA BEGINNING OF NEXT WEEKEND...TEMPS THROUGH THE
PERIOD...INLAND HIGHS IN THE UPPER 80S/90 AND ON THE COAST HIGHS
IN THE LOW/MID 80S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
CEILINGS GRADUALLY LOWER TO MVFR THROUGH THE EVENING THEN TO IFR
DURING THE OVERNIGHT HOURS AS WIDESPREAD RAIN COVERS THE CWA. MOST
OF SUNDAY WILL BE IN IFR TO LOW MVFR RANGE. MONDAY THROUGH THURSDAY
WILL MOSTLY BE VFR WITH OCCASIONAL MVFR WITH ISOLATED
SHOWERS/TSTMS ESPECIALLY ON MONDAY.

&&

.MARINE...
USED GFS FOR THIS FORECAST PACKAGE AS IT IS CLOSE TO THE OFFICIAL
TPC TRACK. DISCONTINUED GALES AND WENT WITH STRONG SMALL CRAFT
ADVISORY FOR ALL COASTAL WATERS AND SOUNDS. SMALL CRAFT WINDS WILL
DEVELOP THIS EVENING ACROSS THE SOUTHERN WATERS AND SPREAD NORTH
OVERNIGHT. WINDS WILL DIMINISH A BIT IN THE AFTERNOON AS THE LOW
BEGINS TO SHIFT NORTHEAST OF THE AREA. SMALL CRAFT SEA CONDITIONS
WILL CONTINUE FOR QUITE A WHILE HOWEVER. PLEASANT BOATING CONDITIONS
WILL BE THE RULE FROM MIDWEEK ON WITH LIGHT WINDS AND SEAS.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH FROM 2 AM EDT SUNDAY THROUGH SUNDAY AFTERNOON FOR
     NCZ029-044>047-079>081-090>095-098-103-104.
MARINE...GALE WARNING FROM 2 AM SUNDAY TO 2 AM EDT MONDAY FOR AMZ130-
     135-150-152-154.
     GALE WARNING FROM 11 PM THIS EVENING TO 2 AM EDT MONDAY FOR
     AMZ156-158.

&&

SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...CTC
MARINE...HSA
Hazardous weather outlook, Jun 2, 6:31 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
631 AM EDT SAT JUN 2 2007

NCZ095-098-031045-
CARTERET-ONSLOW-
631 AM EDT SAT JUN 2 2007

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A MODERATE THREAT OF RIP CURRENTS SOUTH OF CAPE LOOKOUT
TODAY.

REMNANTS OF TROPICAL STORM BARRY WILL APPROACH FROM THE SOUTH TONIGHT
...PRODUCING SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY
RAIN. WINDY CONDITIONS ARE EXPECTED AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

REMNANTS OF TROPICAL STORM BARRY WILL MOVE ACROSS THE AREA SUNDAY
AND SUNDAY EVENING WITH ADDITIONAL MODERATE TO HEAVY RAINFALL AND
CONTINUING WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-031045-
OUTER BANKS DARE-OUTER BANKS HYDE-
631 AM EDT SAT JUN 2 2007

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

REMNANTS OF TROPICAL STORM BARRY WILL APPROACH FROM THE SOUTH TONIGHT
...PRODUCING SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY
RAIN. WINDY CONDITIONS ARE EXPECTED AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

REMNANTS OF TROPICAL STORM BARRY WILL MOVE ACROSS THE AREA SUNDAY
AND SUNDAY EVENING WITH ADDITIONAL MODERATE TO HEAVY RAINFALL AND
CONTINUING WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-031045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
631 AM EDT SAT JUN 2 2007

...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

REMNANTS OF TROPICAL STORM BARRY WILL APPROACH FROM THE SOUTH TONIGHT
...PRODUCING SHOWERS AND THUNDERSTORMS WITH MODERATE TO HEAVY
RAIN. WINDY CONDITIONS ARE EXPECTED AS WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

REMNANTS OF TROPICAL STORM BARRY WILL MOVE ACROSS THE AREA SUNDAY
AND SUNDAY EVENING WITH ADDITIONAL MODERATE TO HEAVY RAINFALL AND
CONTINUING WINDY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:12 AM EDTFlood WatchMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more33 hr
Jun 2, 4:38 PM EDTCoastal Flood StatementMHX25 hr
Jun 2, 6:35 PM EDTHigh Surf AdvisoryMHX25 hr

Nearby

Wind Advisories in North Carolina, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.